South Carolina, 2004Damaging Wind in South Carolina, June 29, 2004
June 29, 2004 · NWS CHS · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Jun 28, 7:42 PM EST, 6 hours 33 minutes earlier.
Area forecast discussion, Jun 28, 7:42 PM EST, 6 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
842 PM EDT MON JUN 28 2004
.PUBLIC...
SHRA/TSRA OVER SOUTHWESTERN GEORGIA CONTINUE TO MOVE EAST AND
EXPECT THEM TO MAKE IT INTO CWFA AROUND AND AFTER MIDNIGHT.
HOWEVER WITH THE LOSS OF SURFACE HEATING...DAMAGING WIND THREAT
APPEARS TO BE MINIMAL. THUS...HAVE UPDATED TO REMOVE SEVERE WORDING.
DO NOT PLAN ANY OTHER CHANGES TO THE PUBLIC ZONES OR GRIDS.
&&
.MARINE...
LIGHT WINDS AND SEAS IN A SOUTH TO SOUTHWEST FLOW THROUGHOUT THE
MARINE AREA. WINDS HAVE DROPPED OFF IN THE CHARLESTON HARBOR SO WILL
REMOVE EXERCISE CAUSTION HEADLINE. NO OTHER CHANGES NEEDED.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.
&&
SCW/HSA
Hazardous weather outlook, Jun 28, 7:13 PM EST, 7 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
813 PM EDT MON JUN 28 2004
AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-290900-
ALLENDALE-BEAUFORT-BERKELEY-BULLOCH-CANDLER-CHARLESTON-COASTAL BRYAN-
COASTAL CHATHAM-COASTAL COLLETON-COASTAL JASPER-COASTAL LIBERTY-
COASTAL MCINTOSH-DORCHESTER-EFFINGHAM-EVANS-HAMPTON-INLAND BRYAN-
INLAND CHATHAM-INLAND COLLETON-INLAND JASPER-INLAND LIBERTY-
INLAND MCINTOSH-JENKINS-LONG-SCREVEN-TATTNALL-
INCLUDING THE CITIES OF...ALLENDALE...BEAUFORT...CHARLESTON...
CLAXTON...DARIEN...EDISTO BEACH...GOOSE CREEK...HAMPTON...
HILTON HEAD ISLAND...HINESVILLE...LUDOWICI...MCCLELLANVILLE...
METTER...MILLEN...MONCKS CORNER...PEMBROKE...REIDSVILLE...
RICHMOND HILL...RIDGELAND...SAINT GEORGE...SAINT STEPHEN...
SAVANNAH...SPRINGFIELD...STATESBORO...SUMMERVILLE...SYLVANIA...
WALTERBORO AND YEMASSEE
813 PM EDT MON JUN 28 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM SOUTH SANTEE
RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED TONIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
.STRONG THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS ARE
EXPECTED EACH AFTERNOON AND EVENING. A FEW OF THE STORMS MAY BECOME
STRONG WITH WIND GUSTS AS HIGH AS 50 MPH.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION WILL NOT BE REQUIRED TONIGHT.
In the hours before
Special weather statement, Jun 29, 1:41 AM EST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
241 AM EDT TUE JUN 29 2004
SCZ045-290730-
BERKELEY-
INCLUDING THE CITIES OF...GOOSE CREEK...
MONCKS CORNER AND SAINT STEPHEN
241 AM EDT TUE JUN 29 2004
...THUNDERSTORMS WITH VERY HEAVY RAIN AND GUSTY WINDS WILL AFFECT
NORTHERN BERKELEY COUNTY INCLUDING LAKE MOULTRIE...
THUNDERSTORMS WITH VERY HEAVY RAIN WILL MOVE ACROSS NORTHERN BERKELEY
COUNTY INCLUDING LAKE MOULTRIE THROUGH 330 AM. THE STORMS WILL
CONTAIN WINDS THAT MAY GUST AS HIGH AS 45 MPH. FREQUENT CLOUD TO
GROUND LIGHTNING WILL POSE A DANGER TO BOATERS AND CAMPERS AROUND
LAKE MOULTRIE.
COMMUNITIES IN THE PATH OF THESE STORMS INCLUDE
CROSS...EADYTOWN...BONNEAU...AND SAINT STEPHEN.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INSIDE AT ONCE
Thunderstorm Wind, Berkeley
- When
- June 29, 2:15 AM EST to 2:20 AM EST
- Where
- Berkeley County, 6 mi E of Moncks Corner
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.200, -79.917
Trees were blown down along Witherbee Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in Guam, June 29, 20045 deaths · 1 event
- Dense Fog in California, June 29, 200410 injured · $75,000 · 1 event
- Flash Flood in New Mexico, June 29, 2004$500,000 · 1 event
- Tornado in Texas, June 29, 2004$80,000 · F0 · 1 event
- Damaging Wind in Louisiana, June 29, 2004$40,000 · 60 kt wind · 1 event
- Flash Flooding in Texas, June 29 to 30, 2004$25,000 · 4 events
- Damaging Wind in Florida, June 29, 2004$15,000 · 50 kt wind · 1 event
- Damaging Wind in Florida, June 29, 2004$15,000 · 50 kt wind · 1 event
- Flash Flooding in Texas, June 29, 20049 events
- Flash Flooding in Texas, June 29, 20049 events
- Lightning Strike in Montana, June 29, 20041 injured · $10,000 · 1 event
- Flash Flood and Hail in South Carolina, June 29 to 30, 200460 kt wind · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5403636.